# SDR CA131126010

- Difficulty date: November 14, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Swrngn SA227AC
- Aircraft time: 32,473 hours
- Engine: Garrtt TPE331*
- System (JASC): 8300 · Accessory Gearboxes
- Part: Bearing
- Part number: 31035851
- Condition: Failed
- Location: Gearbox
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT REPORTED CHIP DETECTOR LIGHT ILLUMINATED FOR SEVERAL MINUTES AND THEN EXTINGUISED DURING FLIGHT. FLIGHT CONTINUED NORMALLY. UPON INSPECTION OF THE MAGNETIC CHIP DETECTOR, METAL SLIVERS WERE FOUND. METAL PARTICLES WERE ALSO FOUND IN THE OIL FILTER. ENGINE WAS REMOVED FOR INSPECTION AT BEARSKIN`S ENGINE FACILITY. A GEAROX INSPECTION WAS PERFORMED. A DUPLEX BEARING IN THE SECOND IDLER WAS FOUND TO HAVE FAILED. HEAVY SCORING AND SPALLING WAS FOUND ON THE RACE WAYS, CAGE, AND BALLS ON BOTH BEARING ELEMENTS. FURTHER INSPECTION FOUND SECONDARY DAMAGE TO OTHER BEARINGS AND GEAR SHAFTS. NO OTHER DEFECTS WERE FOUND IN THE GEARBOX AS CONTRIBUTERS TO THE BEARING FAILURE.  A DETAILED INSPECTION OF THE IDLER HOUSING, P/N 3103580-3, WAS PERFORMED. DIMENSIONAL INSPECTION WAS OK. THE VISUAL INSPECTION FOUND CHAFFING IN THE BEARING RETAINER BUSHING ON THE BEARING SEATING SURFACE. INSPECTION OF THE PINNING DRILLED HOLES FOR CORRECT DISTANCE FOUND THAT THERE IS NO PINS INSTALLED. THREE (3) RETAINING PINS ARE REQUIRED TO BE INSTALLED TO PIN THE BUSHING INTO THE HOUSING AS PER THE HONEYWELL IRM, 72-IR-15, 3103580-3-PAGE 303/304. THE BUSHING DOES NOT MOVE IN THE HOUSING WITH HAND PRESSURE AND IT IS UNDETERMINED IF THIS BUILD DEFECT IS RELEVANT TO THE BEARING FAILURE. IT MAY BE POSSIBLE FOR THE BUSHING TO CREEP WHEN THE HOUSING IS HEATED BY THE ENGINE OIL.  SEE PAST SDR 20120924006 FOR SIMILIAR FINDING (TC# 20131126010)
